Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2005, 5:05 PM EST for Boone County, Montgomery County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 5:05 PM EST (22:05 UTC)
- Expired
- May 11, 2005, 5:45 PM EST
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 112205 SVRIND INC011-107-112245- /O.NEW.KIND.SV.W.0033.050511T2205Z-050511T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 PM EST WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL INDIANA EASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA * UNTIL 545 PM EST * AT 504 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR DARLINGTON...OR ABOUT 7 MILES NORTHEAST OF CRAWFORDSVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ROSS AROUND 510 PM EST THORNTOWN AROUND 520 PM EST LEBANON AROUND 535 PM EST ULEN AROUND 540 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4019 8680 3994 8685 3994 8634 4019 8629 $$ DRT
3 follow-up statements
000 WWUS53 KIND 112215 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 514 PM EST WED MAY 11 2005 INC011-107-112245- /O.CON.KIND.SV.W.0033.000000T0000Z-050511T2245Z/ BOONE-MONTGOMERY- 514 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EST FOR BOONE AND EASTERN MONTGOMERY COUNTIES... AT 513 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SHANNONDALE...OR ABOUT 11 MILES EAST OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THORNTOWN AROUND 520 PM EST LEBANON AROUND 530 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4019 8680 3994 8685 3994 8634 4019 8629 $$ DRT
000 WWUS53 KIND 112227 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 524 PM EST WED MAY 11 2005 INC011-107-112245- /O.CON.KIND.SV.W.0033.000000T0000Z-050511T2245Z/ BOONE-MONTGOMERY- 524 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EST FOR BOONE AND EAST CENTRAL MONTGOMERY COUNTIES... AT 521 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF DARLINGTON...OR ABOUT 12 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THORNTOWN AROUND 530 PM EST INTERSTATE 65 EXIT 146 AROUND 545 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4019 8680 3996 8678 3994 8634 4019 8629 $$ DRT
000 WWUS53 KIND 112238 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 PM EST WED MAY 11 2005 INC011-107-112245- /O.CON.KIND.SV.W.0033.000000T0000Z-050511T2245Z/ BOONE-MONTGOMERY- 536 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EST FOR BOONE AND EAST CENTRAL MONTGOMERY COUNTIES... AT 535 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED BETWEEN DARLINGTON AND THORNTOWN...OR ABOUT 12 MILES SOUTHWEST OF FRANKFORT...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THORNTOWN AROUND 540 PM EST INTERSTATE 65 EXIT 146 AROUND 545 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4019 8680 3996 8678 3994 8634 4019 8629 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:30 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, May 11, 2:30 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST WED MAY 11 2005 .DISCUSSION...A WARM FRONT STRETCHED FM NRN MO ACRS CENTRAL IL TO NRN INDIANA EARLY THIS PM. 88D SHOWS TSRA DEVELOPING ALONG THE BOUNDARY. SFC DEWPOINTS ACRS THE FA ARE IN THE MIDDLE TO UPPER 60S AND TEMPS HAVE RISEN TO THE LOWER AND MIDDLE 80S. FORECAST CHALLENGE TDY WL BE TSRA CHCS. MODELS ARE IN AGREEMENT WITH THE OVERALL PATTERN...BUT ARE A BIT DIFFERENT WITH THE SMALLER DETAILS. MODELS KEEP WEAK UPPER RIDE ACRS THE AREA WITH LITTLE IN THE WAY OF DYNAMICS TO PUSH ACRS THE AREA. HOWEVER LWR LVLS CONTINUE TO HAVE PLENTY OF MOISTURE TONIGHT AND THURSDAY AS WARM FRONT SLOWLY SAGS S ACRS INDIANA ON THURSDAY. BEST Q VECTOR CONVERGENCE IS FOUND ACRS IL AND NRN INDIANA TONIGHT AND THURS. TIME SECTIONS SHOW GOOD MOISTURE PUSHING THROUGH THE AREA TONIGHT AND NAM IS A BIT STRONGER WITH THE VV THAN THE GFS. GIVEN EXPECTED DEVELOPMENT UPSTREAM ALONG THIS BOUNDARY AND H8-H3 LAYER THICKNESS PROPAGATION EXPECT THUNDERSTORMS CERTAINLY LOOK GOOD TONIGHT. CURRENT CAPES ACRS THE FA ARE 2500-3500 J/KG. HENCE WL CONTINUE TSRA CHCS TONIGHT AND CONTINUE MENTION OF POSSIBLE SVR. GIVEN THE MOIST AIR MASS ACRS THE AREA AND EXPECTED PCPN WL LEAN TOWARD WETBULB TEMPS FOR LOWS...WHICH SHUD BE A BIT WARMER THAN MAV/FWC. AS FRONT SAGS S ACRS THE FA ON THURS...SFC FLOW BECOME NE-E AND WE VACATE THE WARM SECTOR FOR THE MOMENT. GIVEN MORE CLDS EXPECTED ON THURS WL LEAN A BIT COLDER THAN THE MAV TEMPS FOR HIGHS...PARTICULARLY ACRS THE NRN PART OF THE FA. GOOD CONVERGENCE WL STILL BE ON PLACE ACRS THE ARE ON THURS WITH THE FRONTAL BOUNDARY IN THE AREA AND SMALL TSRA CHC WL CONTINUE TO BE NEEDED. NO SVR MENTION THOUGH AS CAPES WL BE MUCH LOWER AND ERLY SFC FLOW NOT AS FAVORABLE. THURS NIGHT AND FRI WARM FRONT LIFTS BACK NORTH AND WE ARRIVE IN THE WARM SECTOR ONCE AGAIN. FOR THE MOMENT WL FOCUS TSRA CHCS ON THUS NIGHT AND AGAIN ON FRI AFTERNOON WITH DAYTIME HEATING AND APPROACHING COLD FRONT FROM THE NW. GIVEN EXPECTED DYNAMICS...CAPES AND TIMING OF THE SYS ON FRI AFTERNOON AND EVENING SVR STORMS STILL POSSIBLE AT THIS POINT. WITH SOME WAA ON THURS NIGHT INTO FRI AND WL LEAN TOWARD THE HIGHER SIDE OF MAV LOWS/HIGHS FOR THURSDAY NIGHT/FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES...SVR TSRA WATCH 246 UNTIL 00Z FOR NE FA. && PUMA
Hazardous weather outlook, May 11, 3:29 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST WED MAY 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 329 PM EST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS WILL CONTAIN SEVERE HAIL. DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SEVERE STORMS ARE GOING TO BE POSSIBLE FRIDAY AND FRIDAY NIGHT. LIGHTNING...LARGE HAIL AND DAMAGING WINDS WOULD AGAIN BE THE HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT DAMAGING WINDS AND ANY SIZE HAIL THAT IS RECEIVED TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JP
In the hours before
Local storm report, May 11, 4:12 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL RUSSELLVILLE 39.86N 86.98W
05/11/2005 1.25 INCH PUTNAM IN TRAINED SPOTTER
1 INCH TO 1.25 INCH HAIL
&&
JEOLocal storm report, May 11, 4:32 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GASTON 40.31N 85.50W
05/11/2005 1.75 INCH DELAWARE IN TRAINED SPOTTER
PING PONG TO GOLF BALL SIZE HAIL
&&
JBLocal storm report, May 11, 4:38 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 N LEBANON 40.11N 86.47W
05/11/2005 1.00 INCH BOONE IN AMATEUR RADIO
&&
JBLocal storm report, May 11, 4:59 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ROACHDALE 39.85N 86.80W
05/11/2005 0.75 INCH PUTNAM IN EMERGENCY MNGR
0436 PM HAIL ALBANY 40.30N 85.23W
05/11/2005 0.75 INCH DELAWARE IN TRAINED SPOTTER
0438 PM HAIL 3 N MUNCIE 40.24N 85.39W
05/11/2005 0.75 INCH DELAWARE IN AMATEUR RADIO
0440 PM HAIL 3 W SHERIDAN 40.13N 86.28W
05/11/2005 0.75 INCH BOONE IN TRAINED SPOTTER
0441 PM HAIL SHERIDAN 40.13N 86.22W
05/11/2005 1.00 INCH HAMILTON IN FIRE DEPT/RESCUE
0443 PM HAIL 5 NW LEBANON 40.10N 86.54W
05/11/2005 1.00 INCH BOONE IN AMATEUR RADIO
0444 PM HAIL 5 NE LEBANON 40.10N 86.41W
05/11/2005 1.75 INCH BOONE IN TRAINED SPOTTER
0445 PM HAIL 7 N WINCHESTER 40.27N 84.98W
05/11/2005 1.75 INCH RANDOLPH IN LAW ENFORCEMENT
0452 PM HAIL 3 WSW ANDERSON 40.08N 85.74W
05/11/2005 0.75 INCH MADISON IN AMATEUR RADIO
0454 PM HAIL 8 W NOBLESVILLE 40.06N 86.18W
05/11/2005 1.00 INCH HAMILTON IN FIRE DEPT/RESCUE
&&
JBLocal storm report, May 11, 5:04 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 E PARKER CITY 40.19N 85.18W
05/11/2005 1.75 INCH RANDOLPH IN LAW ENFORCEMENT
&&
JBLocal storm report, May 11, 5:05 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 S ANDERSON 40.05N 85.69W
05/11/2005 0.75 INCH MADISON IN EMERGENCY MNGR
&&
JBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:00 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 60 min |
| May 11, 3:17 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tipton | 43 min |
| May 11, 3:22 PM EST | Severe Thunderstorm Warning | IND | Parke, Putnam | 38 min |
| May 11, 3:28 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 47 min |
| May 11, 3:51 PM EST | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| May 11, 3:55 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 35 min |
| May 11, 3:57 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 63 min |
| May 11, 4:00 PM EST | Severe Thunderstorm Warning | IND | Delaware | 45 min |
| May 11, 4:17 PM EST | Severe Thunderstorm Warning | IND | Boone | 43 min |
| May 11, 4:19 PM EST | Severe Thunderstorm Warning | IND | Madison | 31 min |
| May 11, 4:23 PM EST | Severe Thunderstorm Warning | IND | Randolph | 52 min |
| May 11, 4:27 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 48 min |
| May 11, 4:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 45 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Henry, Madison | 55 min |
| May 11, 5:07 PM EST | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| May 11, 5:20 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 40 min |
| May 11, 5:26 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| May 11, 5:38 PM EST | Flash Flood Warning | IND | Delaware, Madison | 2 hr |
| May 11, 5:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 62 min |
| May 11, 5:54 PM EST | Severe Thunderstorm Warning | IND | Henry | 36 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 67 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 37 min |
| May 11, 6:13 PM EST | Severe Thunderstorm Warning | IND | Hancock | 22 min |
| May 11, 6:18 PM EST | Severe Thunderstorm Warning | IND | Parke | 27 min |
| May 11, 6:31 PM EST | Severe Thunderstorm Warning | IND | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.